Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Apr 22, 2025, 8:51 PM CDT for Barber County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2025, 8:51 PM CDT (01:51 UTC)
- Expired
- Apr 22, 2025, 11:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 81 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WGUS53 KDDC 230151
FFWDDC
KSC007-230645-
/O.NEW.KDDC.FF.W.0001.250423T0151Z-250423T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
851 PM CDT Tue Apr 22 2025
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Southwestern Barber County in south central Kansas...
* Until 145 AM CDT.
* At 851 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Southwestern Barber County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3711 9892 3707 9885 3700 9888 3700 9891
3700 9899 3700 9900 3702 9900 3704 9900
3705 9900 3706 9900 3707 9899 3708 9896
FLASH FLOOD...RADAR INDICATED
$$
BURGERT1 follow-up statement
702
WGUS73 KDDC 230440
FFSDDC
Flash Flood Statement
National Weather Service Dodge City KS
1140 PM CDT Tue Apr 22 2025
KSC007-230450-
/O.CAN.KDDC.FF.W.0001.000000T0000Z-250423T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barber KS-
1140 PM CDT Tue Apr 22 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN BARBER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3711 9892 3707 9885 3700 9888 3700 9891
3700 9899 3700 9900 3702 9900 3704 9900
3705 9900 3706 9900 3707 9899 3708 9896
$$
BURGERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 6:42 PM CDT, 2 hours 9 minutes earlier. Its key messages:
- Thunderstorm chances (50-60%) return this evening with a slight risk for severe storms across south central Kansas.
- Unseasonably warm temperatures expected Wednesday and Thursday.
Area forecast discussion, Apr 22, 6:42 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 642 PM CDT Tue Apr 22 2025 .KEY MESSAGES... - Thunderstorm chances (50-60%) return this evening with a slight risk for severe storms across south central Kansas. - Unseasonably warm temperatures expected Wednesday and Thursday. && .DISCUSSION... Issued at 203 PM CDT Tue Apr 22 2025 WV imagery indicates a west-southwest flow aloft prevailing across the Western High Plains. Near the surface, a stalled frontal boundary bisects southwest Kansas from southwest to northeast. Thunderstorm chances (50-60%) pick up late afternoon into early evening as the SREF continues to point to a weak upper level shortwave trough exiting the Southern Rockies into the high plains of eastern Colorado/western Kansas within a relatively weak west-southwest flow. Near the surface, a stalled boundary stretches from extreme southwest Kansas northeast into central Kansas with an attendant dryline extending southward into the Texas Panhandle. Pooling moisture ahead of the dryline is expected to push surface dewpoints well up into the 50s(F) to near 60F, increasing instability with MUCAPE values upward of 1000 to 1500 J/kg. Despite a less than robust flow aloft and modest deep layer shear, sufficient instability combined and steepening mid-level lapse rates will help support potential thunderstorm development as H5 vort maxima eject out into the high plains by early evening, interacting with the stalled boundary/dryline. The best chance for rainfall remains across south central Kansas as suggested by CAMs and where the HREF/NBM both show a 20% probability of 6-hr QPF exceeding 0.25 of an inch by late evening. Severe potential is still expected to be relatively limited. More widespread shower/thunderstorm chances (60-80%) are expected late Wednesday into early Thursday as another upper level shortwave trough lifts northeast through the high plains of eastern Colorado/western Kansas, interacting with a boundary lifting back north across western Kansas as a warm front. Ample moisture return behind the front will allow surface dewpoints to climb well up into the mid/upper 50s(F) to potentially the lower 60s(F), increasing instability. Combined with steepening mid-level lapse rates, showers/thunderstorms are expected to develop late in the day as H5 vort maxima associated with the upper level shortwave lift northeast across the area, interacting with a dryline/boundary to our west and northwest. Severe potential remains marginal, partly due to weaker dynamic support aloft. Still, the latest NBM shows a fairly widespread 30-40% probability of 12-hr QPF exceeding 0.25 of an inch of rainfall across a good portion of southwest Kansas by early Thursday morning. The wetter pattern continues into Thursday as the aforementioned front begins to push back to the southeast, potentially triggering additional rounds of showers/thunderstorms. Slightly above normal temperatures are forecast tonight as a stalled frontal boundary across southwest Kansas begins to lift back north, allowing warmer air to lift back up into central and southwest Kansas, not to mention gradually climbing surface dewpoints from moisture return. The latest HREF paints a 40-50% probability of temperatures dropping below 50F in west central and extreme southwest Kansas with a 10-20% probability of temperatures falling below 55F toward central Kansas, so look for widespread lows generally in the 50s(F) with a few mid/upper 40s(F) out west. Warmer air will lift back into western/south central Kansas behind a frontal boundary pushing back north across western Kansas Wednesday, nudging H85 temperatures into the upper teens(C) in central Kansas to a little above 20C in far southwest Kansas. Expect afternoon highs up into the 70s(F) east to potentially the lower 80s(F) closer to the Colorado border. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 639 PM CDT Tue Apr 22 2025 Light north northeast winds this Tuesday evening will veer to the southeast early tonight as our surface boundary, located over south central Kansas at 22z moves back north and west. These southeasterly winds will draw more humid air back into southwest Kansas as a developing low level jet develops. This low level jet combined with increasing moisture and mid level instability may give rise to a few thunderstorms after midnight up near the Hays area. Towards daybreak the chance for storms will extend south and west into the Dodge City, Garden City and even the Liberal area as BUFR soundings suggest low VFR ceilings developing early Wednesday morning. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JJohnson AVIATION...Burgert
Hazardous weather outlook, Apr 22, 2:50 AM CDT, 18 hours 1 minute before
Hazardous Weather Outlook National Weather Service Dodge City KS 250 AM CDT Tue Apr 22 2025 KSZ030-031-043>046-061>066-074>081-084>090-230745- Trego-Ellis-Scott- Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford- Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens- Seward-Meade-Clark-Comanche-Barber-250 AM CDT Tue Apr 22 2025 /150 AM MDT Tue Apr 22 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Locally severe storms possible south of a Stafford to Greensburg and Ashland line after 5 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms Producing locally severe weather Wednesday evening and excessive rainfall into the overnight .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Severe storm and flooding reports are appreciated. 33
In the hours before
Local storm report, Apr 22, 7:44 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
744 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail 3 N Medicine Lodge 37.33N 98.58W
04/22/2025 E1.00 Inch Barber KS Public
&&
ASLocal storm report, Apr 22, 7:45 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
745 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Hail 2 SE Medicine Lodge 37.27N 98.55W
04/22/2025 M1.75 Inch Barber KS Emergency Mngr
Barber County emergency manager sent a
picture of gold ball size hail via Slack.
&&
ASLocal storm report, Apr 22, 7:48 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
748 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM Hail 6 WSW Aetna 37.03N 99.06W
04/22/2025 M1.75 Inch Comanche KS Emergency Mngr
Comanche County emergency manager sent a
picture of golf ball size hail via Slack.
&&
ASLocal storm report, Apr 22, 7:54 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
754 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Hail Medicine Lodge 37.29N 98.58W
04/22/2025 E1.50 Inch Barber KS Public
Picture of ping pong ball size hail sent via
X. Time estimated from radar.
&&
ASSpecial weather statement, Apr 22, 7:54 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Dodge City KS 754 PM CDT Tue Apr 22 2025 KSZ090-230130- Barber KS- 754 PM CDT Tue Apr 22 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BARBER COUNTY THROUGH 830 PM CDT... At 754 PM CDT, Doppler radar was tracking a strong thunderstorm very near Kiowa, moving northeast at 35 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Hazelton around 800 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for south central Kansas. && LAT...LON 3700 9858 3701 9859 3719 9835 3700 9835 TIME...MOT...LOC 0054Z 239DEG 28KT 3703 9849 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH SUGDEN
Local storm report, Apr 22, 7:55 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
755 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail Medicine Lodge 37.28N 98.58W
04/22/2025 M1.75 Inch Barber KS Public
Picture of golf ball size hail sent via X.
&&
ASThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:18 PM CDT | Special Weather Statement | DDC | Barber | 27 min |
| Apr 22, 7:23 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 52 min |
| Apr 22, 7:28 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 47 min |
| Apr 22, 7:54 PM CDT | Special Weather Statement | DDC | Barber | 36 min |
| Apr 22, 8:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 62 min |
| Apr 22, 8:54 PM CDT | Special Weather Statement | DDC | Barber | 36 min |
| Apr 22, 9:25 PM CDT | Special Weather Statement | DDC | Barber | 50 min |
| Apr 23, 9:34 AM CDT | Special Weather Statement | DDC | Edwards | 26 min |
| Apr 23, 10:05 AM CDT | Special Weather Statement | DDC | Trego | 25 min |
| Apr 23, 10:28 AM CDT | Special Weather Statement | DDC | Ellis | 32 min |
| Apr 23, 11:20 AM CDT | Special Weather Statement | DDC | Ellis | 25 min |
| Apr 23, 11:48 AM CDT | Special Weather Statement | DDC | Kiowa | 27 min |
| Apr 23, 4:37 PM CDT | Special Weather Statement | DDC | Lane | 38 min |
| Apr 23, 4:38 PM CDT | Special Weather Statement | DDC | Haskell | 37 min |
| Apr 23, 4:48 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 42 min |
| Apr 23, 4:52 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 38 min |
| Apr 23, 5:06 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell | 39 min |
| Apr 23, 5:16 PM CDT | Special Weather Statement | DDC | Morton | 44 min |
| Apr 23, 5:29 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 46 min |
| Apr 23, 5:31 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 24 min |
| Apr 23, 5:43 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 47 min |
| Apr 23, 6:11 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 49 min |
| Apr 23, 6:23 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 52 min |
| Apr 23, 6:25 PM CDT | Tornado Warning | DDC | Lane, Scott | 35 min |
| Apr 23, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 31 min |
| Apr 23, 6:37 PM CDT | Special Weather Statement | DDC | Haskell | 23 min |
| Apr 23, 6:46 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 44 min |
| Apr 23, 6:56 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 49 min |
| Apr 23, 6:58 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Kearny, Scott | 47 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.